New Medication Side Affects

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD New Medication Side Affects

This topic contains 1 reply, has 2 voices, and was last updated by  AddisonG 2 months, 1 week ago.

  • Author
    Posts
  • #90369

    CyberneticSynth
    Participant

    Backstory to my situation:
    I’ve been taking Adderall 10mg short-acting tablets since summer 2015. For a while, the only side effects I had were loss of appetite, and feeling a little off when coming down from the medication.

    This January, I started having trouble breathing. My chest felt tight, and breathing was labored. I thought it was asthma that suddenly popped up. It made sense, since many of my family members dealt with asthma. As the weather became warmer and the air less dry, my health improved. At least, I thought it was the cold, dry air that was messing me up over the winter.

    I also stopped taking my medication when summer rolled around, as I don’t typically take it when I have down time. I started looking for a job, and found it insanely difficult to fill out applications while unmedicated. So recently I started taking medication again. My asthma symptoms cropped up again shortly after starting my meds again. I think my medication is either exasperating my asthma, or is the source of those symptoms in the first place.

    Has anyone else dealt with something similar? Did changing medication help? How did you cope? I haven’t taken any Adderall since I noticed this, and I’m having a hard time dealing with finding this out, since it’s incredibly difficult to get work done without it. I need advice on how to go forward with this information.

    • This topic was modified 2 months, 2 weeks ago by  CyberneticSynth.
    • This topic was modified 2 months, 1 week ago by  ADHDmomma.
  • #90847

    AddisonG
    Participant

    Hi! I would definitely speak with a psychiatrist as soon as you can about this! They will be able to help you figure out if it is the medication or not and if it is what other medications might work for you. It could be as simple as that medication not agreeing with you or you might be allergic to it. It’s well worth seeing a professional to help.

You must be logged in to reply to this topic.